advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Reno, Nevada, USA:

Last night, my son went to bed with a blood glucose of 145 mg/dl [8.1 mmol/L] after a long day playing at a lake. Three hours later, I checked him while he was sleeping and his blood glucose was 25 mg/dl [1.4 mmol/L]. He did not appear to have had a seizure. Is it unusual to be so low without a seizure? During the summer, when we know activity level is very high, is it advisable to consider reducing his Lantus dose? Or, should we really give him extra carbohydrates before bedtime to raise his blood sugar?

Answer:

It is not unusual to have low blood sugars following a day of intense activity. I would suggest changing his insulin dosing to prevent the low blood sugars. Check with your diabetes team for specific advice about your son. I don't usually suggest eating more to avoid a low. As a general rule, if you can change your insulin dosing, especially during the summertime active months, to avoid routine lows rather than force feeding when you're not hungry, then you're less likely to encounter weight problems in the coming years.

MSB

DTQ-20040601021053
Original posting 13 Jun 2004
Posted to Hypoglycemia and Insulin Analogs

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.